Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 253, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 22, 2017, 5:17 PM CDT for Parmer County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2017, 5:17 PM CDT (22:17 UTC)
- Expired
- Sep 22, 2017, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 71 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WUUS54 KLUB 222217
SVRLUB
TXC369-222300-
/O.NEW.KLUB.SV.W.0253.170922T2217Z-170922T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
517 PM CDT FRI SEP 22 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Parmer County in the Panhandle of Texas...
* Until 600 PM CDT
* At 516 PM CDT, a severe thunderstorm was located 7 miles west of
Bovina, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs...siding...windows and vehicles.
* Locations impacted include...
Friona, Bovina, Farwell and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10269 3460 10265 3436 10304 3468 10304
3475 10297
TIME...MOT...LOC 2216Z 231DEG 24KT 3453 10303
HAIL...1.50IN
WIND...60MPH
$$
MCZ1 follow-up statement
857
WWUS54 KLUB 222239
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
539 PM CDT FRI SEP 22 2017
TXC369-222300-
/O.CON.KLUB.SV.W.0253.000000T0000Z-170922T2300Z/
Parmer TX-
539 PM CDT FRI SEP 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN PARMER COUNTY...
At 538 PM CDT, a severe thunderstorm was located 3 miles northwest
of Bovina, or 11 miles southwest of Friona, moving northeast at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs...siding...windows and vehicles.
Locations impacted include...
Friona, Bovina and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10269 3460 10265 3448 10295 3465 10299
3475 10290
TIME...MOT...LOC 2238Z 224DEG 21KT 3458 10291
HAIL...1.50IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:57 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 22, 2:57 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 257 PM CDT Fri Sep 22 2017 .DISCUSSION... Guidance continues the steady march toward an extended period of rainfall that begins in earnest over the South Plains, southern Texas Panhandle and Rolling Plains beginning late Saturday to early Sunday and extends into the beginning of next week. Rain may be heavy times and could lead to localized flooding beyond normally prone drainage areas and roadways, especially from late Saturday night through late Monday. The trough currently swinging from the west will sharpen and deepen during the day tomorrow with the center bottoming out near the Four Corners region early Sunday, then begins to slowly lift and shift east for the beginning of next week. Two sources of moisture will result in PWATs approaching 1.80" as upper level monsoon moisture streams in from the Southeast Pacific and upslope east-southeasterly surface flow advects Gulf moisture across our region. With ample moisture up and down the column and relatively strong forcing provided by the upper trough, the WPC has 5 and 7 day potential rainfall totals between 2"-7" area wide. For now through Saturday evening most of the area should remain mostly dry though we will see steadily increasing cloudiness aloft from the west and low clouds filling in from the east during the day tomorrow. There is also a chance for isolated strong to marginally severe thunderstorms this evening near the state line with NM across the extreme southern Texas Panhandle. As the trough approaches to our west by late Saturday we'll see the more wide spread rainfall begin again across eastern NM and spread eastward across our region and remain in place at least into the beginning of next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous weather outlook, Sep 22, 11:31 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1131 AM CDT Fri Sep 22 2017 TXZ021>044-231645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1131 AM CDT Fri Sep 22 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected to develop later this afternoon and evening across eastern New Mexico and move east- northeast into the extreme southwest Texas Panhandle and the northwest South Plains. The strongest storms will be capable of producing winds to 60 mph, hail up to the size of quarters and heavy rainfall with localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A pattern supportive of heavy rainfall with some flooding is likely to develop later this weekend and especially early next week. A few strong or briefly severe storms are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely at this time.
In the hours before
Special weather statement, Sep 22, 2:46 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Lubbock TX 246 PM CDT Fri Sep 22 2017 TXZ021>044-231200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 246 PM CDT Fri Sep 22 2017 ...Heavy Rain expected to develop over the Weekend and early Next Week along with a risk of Flooding... An upper level low pressure trough will slowly move into the southwest this weekend into early next week, pulling considerable moisture into the southern plains, and setting the stage for periods of moderate to heavy rain and potential flooding. A risk for flooding may develop as early as tonight near the New Mexico border as thunderstorms firing over eastern New Mexico move nearly due north close to the state line. Repeat storms over the same location could amount to an inch or two of rainfall and cause minor flooding. The threat for flooding will increase and gradually expand over the entire area during the weekend - and persist into early next week. Rainfall totals of several inches or more will be possible while local rain amounts in excess of five inches could lead to flash flooding. Heaviest rain totals are most likely across portions of the Rolling Plains though flooding will be a concern area-wide. Pay attention around low-lying areas that typically flood and stay aware of low water crossings over roads. Stay tuned to additional forecast updates and to rain rates and storm trends in your area.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 31 min |
| Sep 22, 6:21 PM CDT | Areal Flood Advisory | LUB | Parmer | 54 min |
| Sep 22, 6:30 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.